Ask The Doctor > Questions & Answers > Reaction of ciplox tz (Ciprofloxacin and Tinidazole)

Reaction of ciplox tz (Ciprofloxacin and Tinidazole)

Patient: My wife developed severe allergic reactions after taking ciplox tz and had to be hospitalised. she had burns all over her body with itching and severe breathlessness. prescribed with prugo10 and levocetrizine dihydroloride but of no use as she is still suffering from the same problem even after treatment. pls advice

 

 

Symptoms: itching sensation all over the body and unable to breath

 

 

Doctor: Your wife seems to be sensitive to one or both components of Ciplox TZ (Ciprofloxacin and Tinidazole). Such severe drug reactions, esp. when associated with laryngeal edema (cause of severe breathlessness), can be life threatening and requires management at a hospital set up, under the care of an Intensivist. It takes time for the skin lesions to subside with corticosteroid therapy. There is no need to panic, but, proper precautions need to be taken to avoid such reactions from occurring in future. She should avoid taking any drug that belongs to these two groups of medicines namely, Fluroquinolones and Nitroimidazoles. Inform your family doctor and mention it in your health card.

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment